Skip to content

    Announcements

    Exciting News for WebMD Members!

    We've been busy behind the scenes building new message boards for you. You'll have new and easier ways to find messages, connect with others, and share your stories.

    And, this will all be available on your smartphone or other mobile device!

    What Do You Need to Do?

    The message board you're used to will be closing in the coming weeks. While many of your boards will be making the move to our new home, your posts will not. Want to keep a discussion going? Save posts you want to continue (this includes your member profile story), so that you can re-post them in the new message boards.

    Keep an eye here and on your email inbox, we'll be back in touch soon to give you all the information you need!


    Yours in health,
    WebMD Message Boards Management

    Includes Expert Content
    Dr. Lava...Can prednisone use hide/mask positive results from MS testing?
    avatar
    dylans_mom05 posted:
    Dr. Lava I recently received a second opinion regarding a possible MS diagnosis. The second neurologist I saw said it concerned him that ALL of my testing was done after starting a 12 day tapering dose of predisone. He said it could "mask" certain results and make its hard to know what was present before the treatment was started. Is it possible that the medication can hide lesions on am MRI and any possible inflammation in the CSF fluid? Please let me know what you think. Thanks in advance.
    Reply
     
    avatar
    Neil S Lava, MD responded:
    Steroids may reduce inflammation and can reduce the number o enhancing lesions (lesions that turn bright white on MRI after getting the injection of contrast dye)on MRI. But it will not make lesions disappear and should not stop someone form making the diagnosis of MS.
     
    avatar
    sjfnj replied to Neil S Lava, MD's response:
    Dr Lava

    I know it's hard to get much info on this.
    But is Pot also a item that may mask some lesions from A MRI?
     
    avatar
    Neil S Lava, MD replied to sjfnj's response:
    I am not aware of any information that would suggest marijuana effects MRI results.
     
    avatar
    nauset2 responded:
    I have experienced symptoms similar to fibromyalgia or MS. For a ew years but hadn't thought much of it until a rheumatologist diagnosed polymyalgia. I have been on a prednisone treatment plan since Dec. 27, 2013. Now it's January 2014 and I actually feel less burning in my skin but worse muscle, nerve and concentration trouble, even speech is affected at times. Two physicians have said it can't be MS because I'm 60 now. At one point they thought it was lyme disease. Please suggest my next course of action for proper diagnosis or treatment. Thank you.
     
    avatar
    hackwriter replied to nauset2's response:
    Dear nauset2,

    Since you've posted on a very old thread, you might want to create a new post and copy your message into that with the title: "Attention Dr. Lava" at the top.

    Kim
     
    avatar
    Neil S Lava, MD replied to nauset2's response:
    Polymayalgia rheumatica is diagnosed by symptoms (pain in muscles) an elevation in sedimentation rate and a very quick response to steroids. It is hard for me to tell you waht to do next since I do not know what other testing has been done.
    Talk with your Rheumatologist about these symptoms and see what else the Rheumatologist has to suggest.
     
    avatar
    nikye82 replied to nauset2's response:
    I have been experiancing alot of the same symptoms. Arm and leg "twitches" ,loss of motor skills and cordination, slurred speech, trouble finding the right words, extreme dizziness(spinning as if very intoxicated), loss of time with no memory of what happened, passing out spells all these get worse when i get hot, angry, or upset. Ive been seeing a neurologist. Maybe my next apt. will shed some light if so ill send you a message about the findings maybe it could help you too. best of luck God Bless
     
    avatar
    jules1202 replied to nikye82's response:
    nikye82, this one is an old post so I am not sure if that person will see your response.
    Good luck with your neurologist visit and keep us posted. Hopefully you are seeing a knowledgeable neurologist who can help you diagnose the problem.
    The dizziness can be the pits (I refer to it as feeling as if I have my own personal fun-house all the time and its no fun)


    Featuring Experts

    Stephanie knows multiple sclerosis as a patient and as a nurse. Stephanie was diagnosed with multiple sclerosis in 2013. Shortly after being diagnosed...More

    Helpful Tips

    Tips for Getting Through Cold & Flu SeasonExpert
    The weather is finally cooling down which brings most of us great relief, however flu season is right around the corner! I just wanted to ... More
    Was this Helpful?
    2 of 2 found this helpful

    Related Drug Reviews

    • Drug Name User Reviews

    Report Problems With Your Medications to the FDA

    FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.